Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 29, 2019, 3:09 AM MDT. It took effect at Aug 29, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2019, 3:09 AM MDT (09:09 UTC)
- In effect from
- Aug 29, 2019, 12:00 PM MDT
- Expired
- Aug 29, 2019, 7:58 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
391 WWUS85 KCYS 290909 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 309 AM MDT Thu Aug 29 2019 ...RED FLAG WARNING TODAY FOR PORTIONS OF WESTERN AND NORTHERN CARBON COUNTY WYOMING... WYZ305-307-308-291015- /O.CAN.KCYS.FW.A.0016.190829T1900Z-190830T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin- 309 AM MDT Thu Aug 29 2019 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 305, 307, AND 308... The National Weather Service in Cheyenne has cancelled the Fire Weather Watch. CONDITIONS ARE EXPECTED TO REMAIN DRY WITH BREEZY WINDS EXPECTED THIS AFTERNOON, HOWEVER CONDITIONS ARE NOT EXPECTED TO FALL TO CRITICAL LEVELS FOR THE RAPID SPREAD OF FIRES TODAY. $$ WYZ303-304-291715- /O.UPG.KCYS.FW.A.0016.190829T1900Z-190830T0200Z/ /O.NEW.KCYS.FW.W.0018.190829T1800Z-190830T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 309 AM MDT Thu Aug 29 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 303 AND 304 ACROSS WESTERN AND NORTHERN CARBON COUNTY WYOMING... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. ...FOR TODAY... * WIND...West to northwest winds this afternoon between 10 to 20 mph sustained with gusts to 30 mph. * HUMIDITY...8 TO 12 percent this afternoon. Poor humidity recoveries tonight between 25 to 40 percent. * HAINES INDEX...6. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. Lightning starts may also occur late today with isolated dry thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
894 WWUS85 KCYS 291852 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1252 PM MDT Thu Aug 29 2019 ...RED FLAG WARNING TODAY FOR PORTIONS OF WESTERN AND NORTHERN CARBON COUNTY WYOMING... WYZ303-304-300200- /O.CON.KCYS.FW.W.0018.000000T0000Z-190830T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 1252 PM MDT Thu Aug 29 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 303 AND 304 ACROSS WESTERN AND NORTHERN CARBON COUNTY WYOMING... ...FOR TODAY... * WIND...West to northwest winds this afternoon between 10 to 20 mph sustained with gusts to 30 mph. * HUMIDITY...8 TO 12 percent this afternoon. Poor humidity recoveries tonight between 25 to 40 percent. * HAINES INDEX...6. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. Lightning starts may also occur late today with isolated dry thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
591 WWUS85 KCYS 300158 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 758 PM MDT Thu Aug 29 2019 WYZ303-304-300300- /O.CAN.KCYS.FW.W.0018.000000T0000Z-190830T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 758 PM MDT Thu Aug 29 2019 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... Winds are diminishing and humidities are slowly recovering to 55 to 70 percent overnight. Therefore, the Red Flag Warning has been cancelled for the remainder of the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 29, 3:02 AM MDT, 7 minutes earlier.
Area forecast discussion, Aug 29, 3:02 AM MDT, 7 minutes before
Area Forecast Discussion...corrected
National Weather Service Cheyenne WY
302 AM MDT Thu Aug 29 2019
.SHORT TERM...(Today and Friday)
Issued at 302 AM MDT Thu Aug 29 2019
Today we start to see a bit of a transition from the dry weather
under what has been a rather persistent upper ridge parked over
the central and southern Rockies, as some midlevel moisture works
its way in across the region with a couple of weak upper
shortwaves driving east across Wyoming over the flattening upper
ridge. PoPs today will be rather minor with weak upper support,
generally less than 20 percent, coming late in the day into the
evening hours. We will continue with some Fire Weather headlines
(Red Flag Warning) out in the west and northern areas of Carbon
county this afternoon into the early evening with RH values down
around 10 percent and winds gusts to 30 mph possible. PoPs for
Friday will be a bit higher, especially east of I-25 in the
afternoon and evening hours as we see scattered showers and a few
thunderstorms develop as a somewhat active northersterly upper
flow pattern brings additional shortwave energy across.
.LONG TERM...(Saturday through Wednesday)
Issued at 302 AM MDT Thu Aug 29 2019
The upper ridge over the 4 Corners builds back to the northeast
over the weekend with diminished chances for rain over Wyoming and
western Nebraska through at least Monday. Small chances of showers
and possibly a few thunderstorms work back into the forecast
starting about Tuesday as some of the models bring some shortwaves
across the northern periphery of the ridge Tuesday and Wednesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1005 PM MDT Wed Aug 28 2019
VFR. Wind gusts from 20 to 25 knots from 15Z to 01Z.
&&
.FIRE WEATHER...
Issued at 302 AM MDT Thu Aug 29 2019
We upgraded the Fire Weather Watch to a Red Flag Warning in
Wyoming Zones 303 and 304 where RH values tank out to about 9
percent this afternoon for several hours, and winds expected to
periodically gust to near 30 mph. RH values appear to be a bit
higher Friday (around 20 percent) those zones.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon today to 8 PM MDT this evening for
WYZ303-304.
NE...None.
&&
SHORT TERM...JG
LONG TERM...JG
AVIATION...RUBIN
FIRE WEATHER...JGHazardous weather outlook, Aug 28, 3:59 AM MDT, 23 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 359 AM MDT Wed Aug 28 2019 WYZ104-106-109>112-114-116-117-291000- Ferris/Seminoe/Shirley Mountains- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range-Snowy Range- South Laramie Range-South Laramie Range Foothills- 359 AM MDT Wed Aug 28 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT ...RED FLAG WARNING IN EFFECT TODAY... Critical fire weather conditions are expected today and Thursday across southeast Wyoming due to gusty winds, low humidities, and the possibility of thunderstorms with gusty winds and little rain. See Fire Weather Forecast for more info. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-105-107-108-113-115- 118-119-291000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range-Shirley Basin- East Platte County-Goshen County-Upper North Platte River Basin- Laramie Valley-Central Laramie County-East Laramie County- 359 AM MDT Wed Aug 28 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.